| Model Number |
TIGHTROPE® II BTB, RECON IB¿ |
| Medical Device Problem Codes |
Break (1069); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On (b)(6) 2025, a sales representative reported via phone that qty.2 of an ar-1588btb-ib tightrope ii btb had an issue during an acl reconstruction procedure on (b)(6) 2025.When the surgeon tried to use the device, the locking suture mechanism ripped inside the patient; it broke the tightrope.That happened twice in a row.Nothing broke inside the patient, only the sutures, and there was no harm to the patient.Each time, the whole implant system was removed from the patient.Both complaint devices were discarded but a picture was taken.Another ar-1588btb-ib tightrope ii btb with lot number 15346826 was used to complete the procedure successfully.There was a case delay of 20 minutes and it could not be confirmed if additional anesthesia was administered.This occurred during use with no reported patient harm.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed by the picture, which shows the thighrope being damaged.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to user error, as excessive force on the shortening suture strands may break the strands and impair the ability to fully seat the implant.